Hi all! I haven't written in a while & so I hope you all are doing well. I've tried to read and keep up with posts. I've had 3 of 6 treatments of carbo/taxol so far & last night, neuropathy was awful in my hands and fingers. It hurt so bad & couldn't seem to get relief. Is there anything you can do for it to relieve the pain, other than take pain meds. My family & I are going to vacation this week so my last treatment was July 13th & my next treatment is August 4th when I get back from vacation & I will have treatment 3 weeks in a row. Is it common to have neuropathy that long after a treatment? On a side note, I have lost all my eyelashes & have very little eyebrows left. Makes me sad, but it's just one of those things I guess. Thank you all in advance for any input. It is most appreciated! Many blessings to you all! xxxxx


18 Replies

  • Hi Andrea, I was wondering how you are. Re neuropathy my Oncologist reduced the dose of Taxol after session 1 due to my pains so I've never had more than a slight numbing of thumbs and fingers. I'm sure you already have done so but make sure you tell your oncologist how painful you're finding thus, I've read that neuropathy pains can last for years for some people although I'm sure some if the other ladies here will confirm or otherwise., my oncologist decided she didn't want me to have any neuropathy issues hence the reduction in dose.

    Taxol,was then reduced again due to my reaction on the next session (red, itchy rash - hell) then it was stopped completely after session 4. I naively thought session 5 would be easier with only Carbo and it was my hardest yet!!!

    Have you tried soaking your hands in a bill of warm Epsom salts? At least for 20 mins as I've heard that can give some relief. If no relief then ring your doctir or go in and see your Unit nurses if they are near enough as they may be able to give you something stronger.

    I have my last chemo this Friday all being well, I have a few eyelashes and while my eyebrows thinned and have gaps , you may have seen my post on Friday where I noticed I have a 6 o'clock shadow on my head ! The stopping of Taxol has meant it's coming back!

    Take care and I really hope your pains are controlled. Have a great holiday

    Take care

    Clare X

  • Hi Clare! Thanks so much for the informative & sweet reply!! Do you have treatment every 3 weeks or dense dose every week for 3 weeks? I feel like I've had it fairly easy so far, but I'm still nervous with each treatment if it's going to hit me hard. I hate to hear that your session 5 was rough! I told my clinic of my pains & I just hope it gets better! Will definitely try the epsom salt soaking! Very best to you!! Hahaha....about the 6 o'clock shadow! ;)

  • I'm having Treatment every three weeks which I think is different to you isn't it? If I remember you were going to have a session every three weeks but that was changed.

    Blode test today and meet my new oncologist on Thursday , then Friday should be number 6! My oncologist used to spend her time between Yeovil and Taunton hospital and has gone to Taunton full time.

    Enjoy your hols X


  • Yes, I was changed to 3 in a row with 1 week break. My 4th treatment will be August 4th, 11th, and 18th. Then one week break!! I hope your 6th treatment is easy on you!! Good luck at your appointments this week! xx

  • Hello Andrea

    My Taxol was reduced by 20% because of neuropathy. Last chemo was 17th May and I'm trying acupuncture. There is some improvement but whether that's due to the acupuncture I cannot say. It's still quite annoying though.

    I've been told that normal pain meds cannot help although there are other meds they can use which have proved useful with diabetic induced neuropathy but have their own side effects. I've decided to stick with acupuncture and/or time to see how things progress. Whether you can take these other meds while having chemo I don't know.


  • Thank you Helen! I am doing acupuncture and I feel like it has really helped me. I'm still working & on a computer all day so I hope it won't get so bad that I feel like I can't type. I did let my clinic know. Thanks again & very best to you!!

  • Hi Andrea,

    Great to see you back posting. Sorry you're suffering from the dreaded neuropathy. It really is a nuisance isn't it.. 😣 What you must do is let your oncology team know - they will likely reduce the Taxol. Don't worry the Carbo will still be effective. My last chemo was single agent carbo as the neuropathy has affected my feet to the extent that I waddle like a duck. I'm not sure what you can do for hands other than try Arnica gel (I use SBC brand) mixed with a nourishing hand cream and work it in. Try a foot soak in epsom salts followed by the arnica and a good foot cream. My fingers got so bad, I could hardly swipe my iPad! They're not so bad now, but my feet are still a bit numb..

    As for the eyebrows - get yourself a really good eyebrow product - NYX do a great one - available from Boots or online. I like this one because it has some staying power. Your lack of eyelashes won't seem so bad if you learn to 'tightline' your eyes using a bullet proof eyeliner pencil along with some soft eyeshadow. There are some great tutorials on YouTube. Here's one

    Chin up girl, it won't be forever xxxx

  • Awesome post!! Thank you so much! Thanks for the great you tube video! Very helpful!! I hardly go without make up because when I do, I feel like I look very sickly! ;) Thanks again & best to you Doll!!

  • Hi Andrea, I never leave the house without a layer of slap for fear of scaring the neighbourhood children 😉 xxx

  • Brilliant Debs xx

  • Hi Andrea. Neuropathy is such a pain - it doesn't help that it's often quite hard to explain how debilitating it is to other people. I still have it two years after treatment. Some people find acupuncture helpful. I was offered that, or Gabapentin, but that can have side effects. With eyebrows, I use a soft eyebrow pencil to fill in the gaps. Is there a 'Look Good, Feel Better' course on anywhere near you? These are brilliant - you get lots of helpful hints, loads of goodies and you get to meet some really lovely people. Hope things start getting better for you. Deb xx

  • Thank you!! I did attend a Look Good, Feel Better session and enjoyed it very much. There were only 3 other ladies in the class with me but it was a lot of fun & great freebies!! It is hard to explain to people, to them it's nothing or not a big deal, but it is quite a pain!! Best to you!!

  • I also had my chemo drugs altered due to the neuropathy. So ,as others have said do keep your oncologist updated. Epsom salts do seem to help. My GP did offer me a drug,sorry can't remember what it was but really didn't want to take any more drugs unless absolutely necessary. He prescribed a cream to try but that wasn't effective. I'm also having acupuncture. The GP said it was worth a try and wouldn't harm me. It certainly got rid of tightness I had around my ankles and Lower calves. Although the neuropathy is better whether that is due to the acupuncture or just time I don't know but the acupuncture seems to help keep me in a good place so am carrying on with it.

    Is there a 'Feel Good Look Better ' session being offered near you . They are run by cancer charities. They are really good. Lots of great advice plus a bag of goodies to take away with you. Good chance to talk to other ladies in the same position and plenty of laughter as well. So you come away not only looking better but feeling it as well.

    You will be ok. Everything new that happens to us with this horrible illness is so frightening at first. More info you have to find out and then how to deal with it. But you will we all do one way or another.

    Enjoy your holiday and wishing you well with the rest of your treatment xx

  • Thank you so much for your reply! I will definitely try the epsom salt. I have been to a Look Good, Feel Better session and enjoyed it very much. There were only 3 other ladies in the class with me but it was a lot of fun & great freebies!!

  • Hi Andrea I have had three sessions and it has kicked in with my left foot and hand only.

    I have lost all my eyebrows lashes and my hair I was upset at first, but I use wonder brow to make look like I have some eyebrows.

    I have some bum fluff now sprouting out of my head as last chemo six weeks ago due to surgery and I've saved a fortune on waxing, I know I will loose my little bit of bum fluff as start next chemo on Thursday, but now I know it will grow back pretty quickly. Get your pain sorted out.

    Ellsey xx

  • Thank you Ellsey!! Me too, I have saved lots on waxing, so that's definitely the bright side!! I will check out wonder brow. :)

  • Thank you ALL for your most helpful replies! I did call my clinic and told them of my neuropathy pain & they said they may adjust my treatment going forward. I am doing acupuncture & I feel that it is very beneficial. I started acupuncture after my first treatment. I think it has helped with nausea & fatigue. The doctor I go to said it would. Overall, I believe I am doing well and hope to continue that route! Thank you all again for your help!! It is invaluable to me!! xxx


  • My oncologist gave me Amitriptyline which I take at night when neuropathy is bad xxxx

You may also like...